Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2017, Article ID 4194579, 5 pages
https://doi.org/10.1155/2017/4194579
Research Article

Some Identities Involving the Reciprocal Sums of One-Kind Chebyshev Polynomials

1School of Science, Xi’an Technological University, Xi’an, Shaanxi, China
2School of Mathematics, Northwest University, Xi’an, Shaanxi, China

Correspondence should be addressed to Xingxing Lv; nc.ude.uwn.liamuts@gnixgnixvl

Received 10 May 2017; Accepted 11 June 2017; Published 11 July 2017

Academic Editor: Francesco Marotti de Sciarra

Copyright © 2017 Yuankui Ma and Xingxing Lv. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We use the elementary and analytic methods and the properties of Chebyshev polynomials to study the computational problem of the reciprocal sums of one-kind Chebyshev polynomials and give several interesting identities for them. At the same time, we also give a general computational method for this kind of reciprocal sums.

1. Introduction

It is well known that Chebyshev polynomials of the first and second kind and are defined as follows: , , and the recursion formula for all integers . , , and the recursion formula for all integers . The generation functions of these polynomials are The general term formulae of and are expressed asIf we take , then

Since all these definitions and properties of Chebyshev polynomials can be found in any handbook of mathematics, there is no need to list the source everywhere.

Recently, some authors studied the properties of Chebyshev polynomials and obtained many interesting conclusions. For example, Li [1] obtained some identities involving power sums of and . As some applications of these results, she obtained some divisibility properties involving Chebyshev polynomials. At the same time, she also proposed the following open problem.

Whether there exists an exact expression for the derivative or integral of the Chebyshev polynomials of the first kind in terms of the Chebyshev polynomials of the first kind (and vice-versa) is the question.

Wang and Zhang [2] and Zhang and Wang [3] partly solved these problems. Some theoretical results related to Chebyshev polynomials can be found in Ma and Zhang [4], Cesarano [5], Babusci et al. [68], Lee and Wong [9], and Wang and Han [10]. Doha and others [1114] and Bircan and Pommerenke [15] also obtained many important applications of the Chebyshev polynomials.

In this paper, we consider the computational problem of the reciprocal sums of Chebyshev polynomials. That is, let and be positive integers with , for any real number ; if , then we consider the computational problem of the summations

Although there are many results related to Chebyshev polynomials, it seems that none had studied the computational problem of (4). The main reason may be that a computational formula does not exist. But for some special real number , we can really get the precise value of (4). In this paper, we will illustrate this point. That is, we will use the elementary and analytic methods and the properties of Chebyshev polynomials to prove the following results.

Theorem 1. Let be an integer with . Then for any integer with , one has the identities

Theorem 2. Let be an odd number with . Then for any integer with , one has the identities

Some Notes. First in Theorem 2, we must limit as an odd number. Otherwise, if is an even number, then is an integer, and . Therefore, the fraction is meaningless.

Second, for any positive integer and with , we can give an computational formula for (4). Of course, the calculation is very complicated when is larger. So we do not give a general conclusion for (4), only give an efficient calculating method. In fact if we use computer MatLab program, and by means of recursive method in Lemma 4, we can also obtain all precise values of (4) for any positive integer .

2. Several Lemmas

To complete the proofs of our theorems, we need following lemmas. First we have

Lemma 3. Let be an integer. Then for variable with and function , one has the identity where denotes the -order derivative of , is Bernoulli numbers.

Proof. For any real number , from Corollary (Section , Chapter ) in [16] we have the identityThen from (8), the definition and properties of derivative we have Generally, for any positive integer , we haveNow taking in (10), and summation for all and noting the definition and properties of complete residue system (see [16]) we haveNote that Riemann -function (see [17], Theorem  12.17). Then from (11) we have This proves Lemma 3.

Lemma 4. Let , . Then one has

Proof. Noting that the identity , from the definition and properties of derivative we have and This proves the first formula of Lemma 4.
Similarly, we have This is the second formula of Lemma 4.
It is easy to prove that This completes the proof of Lemma 4.

Lemma 5. Let be an integer with . Then for any integer with , one has the identities

Proof. Since , if pass through a complete residue system , then also pass through a complete residue system . Therefore, without loss of generality we can assume that . Noting that and , from Lemmas 3 and 4 with we have orSimilarly, noting that , from Lemmas 3 and 4 with and applying (19) we have which implies that orNoting that , from Lemmas 3 and 4 with , applying (19) and (22) we have or which implies thatNow Lemma 5 follows from (19), (22), and (25).
In fact, by using Lemma 4 and the method of proving Lemma 5 we can give a computational formula for with all positive integer . Here just in order to meet the demands of main results we only calculated , and .

3. Proofs of the Theorems

In this section, we shall complete the proofs of our theorems. First we prove Theorem 1. For any integer , taking with , from (3) we haveNow Theorem 1 follows from (27) and Lemma 5 with , and .

To prove Theorem 2, we note that, for any odd number , if pass through a complete residue system , then also pass through a complete residue system . So from the properties of trigonometric functions we haveFrom (3), (28), and Lemma 5 we may immediately deduce that

Similarly, we also haveSo from (30) and Lemma 5 we haveCombining (3) and (31) we have the identityFrom the method of proving (30) we also haveFrom (3), Lemma 5, and (33) we can deduce thatNow Theorem 2 follows from (29), (32), and (34).

This completes all proofs of our results.

Conflicts of Interest

The authors declare that there are no conflicts of interest regarding the publication of this paper.

Acknowledgments

This work is supported by NSF (11371291) of China and the Scientific Research Program Funded by Shaanxi Provincial Education Department (no. 16JK1373).

References

  1. X. Li, “Some identities involving Chebyshev polynomials,” Mathematical Problems in Engineering, vol. 2015, Article ID 950695, 5 pages, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  2. T. Wang and H. Zhang, “Some identities involving the derivative of the first kind Chebyshev polynomials,” Mathematical Problems in Engineering, vol. 2015, Article ID 146313, 7 pages, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  3. W. Zhang and T. Wang, “Two identities involving the integral of the first kind Chebyshev polynomials,” Bulletin Mathematique de la Societe des Sciences Mathematiques de Roumanie, vol. 60, pp. 91–98, 2017. View at Google Scholar
  4. R. Ma and W. Zhang, “Several identities involving the Fibonacci numbers and Lucas numbers,” The Fibonacci Quarterly, vol. 45, no. 2, pp. 164–170, 2007. View at Google Scholar · View at MathSciNet
  5. C. Cesarano, “Identities and generating functions on Chebyshev polynomials,” Georgian Mathematical Journal, vol. 19, no. 3, pp. 427–440, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. D. Babusci, G. Dattoli, E. Di Palma, and E. Sabia, “Chebyshev polynomials and generalized complex numbers,” Advances in Applied Clifford Algebras, vol. 24, no. 1, pp. 1–10, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. G. Dattoli, D. Sacchetti, and C. Cesarano, “A note on Chebyshev polynomials,” Annali dell'Università di Ferrara. Nuova Serie. Sezione VII. Scienze Matematiche, vol. 47, pp. 107–115, 2001. View at Google Scholar · View at MathSciNet
  8. G. Dattoli, “Integral transforms and Chebyshev-like polynomials,” Applied Mathematics and Computation, vol. 148, no. 1, pp. 225–234, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. C.-L. Lee and K. B. Wong, “On Chebyshev's polynomials and certain combinatorial identities,” Bulletin of the Malaysian Mathematical Sciences Society, vol. 34, no. 2, pp. 279–286, 2011. View at Google Scholar · View at MathSciNet
  10. X. Wang and D. Han, “Some identities related to Dedekind sums and the Chebyshev polynomials,” International Journal of Applied Mathematics and Statistics, vol. 51, no. 21, pp. 334–339, 2013. View at Google Scholar · View at MathSciNet
  11. E. H. Doha, A. H. Bhrawy, and S. S. Ezz-Eldien, “Numerical approximations for fractional diffusion equations via a Chebyshev spectral-tau method,” Central European Journal of Physics, vol. 11, no. 10, pp. 1494–1503, 2013. View at Publisher · View at Google Scholar · View at Scopus
  12. A. H. Bhrawy and M. A. Zaky, “A method based on the Jacobi tau approximation for solving multi-term time-space fractional partial differential equations,” Journal of Computational Physics, vol. 281, pp. 876–895, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. E. H. Doha, A. H. Bhrawy, R. M. Hafez, and M. A. Abdelkawy, “A Chebyshev-Gauss-Radau scheme for nonlinear hyperbolic system of first order,” Applied Mathematics & Information Sciences, vol. 8, no. 2, pp. 535–544, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  14. E. H. Doha and A. H. Bhrawy, “A Jacobi spectral Galerkin method for the integrated forms of fourth-order elliptic differential equations,” Numerical Methods for Partial Differential Equations, vol. 25, no. 3, pp. 712–739, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  15. N. Bircan and C. Pommerenke, “On Chebyshev polynomials and GL(2,Z/pZ),” Bulletin Mathematique de la Societe des Sciences Mathematiques de Roumanie, vol. 103, no. 4, pp. 353–364, 2012. View at Google Scholar · View at MathSciNet
  16. C. Pan and C. Pan, Basic Analytic Number Theory, Harbin Institute of Technology Press, Harbin, China, 2016.
  17. T. M. Apostol, Introduction to Analytic Number Theory, Springer, New York, NY, USA, 1976. View at MathSciNet